Alert archive / Wisconsin / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 8, 2020, 3:10 AM CDT for Rusk County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2020, 3:10 AM CDT (08:10 UTC)
- Expired
- Aug 8, 2020, 4:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Twin Cities, MN
County Rusk County, WI
The radar
The Duluth radar (KDLH), 177 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 9.3
The text
As transmitted.
957
WWUS83 KMPX 080810
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
310 AM CDT Sat Aug 8 2020
WIZ016-080915-
Rusk-
310 AM CDT Sat Aug 8 2020
...A LINE OF STORMS WILL AFFECT NORTHEASTERN RUSK COUNTY BETWEEN
315 AM AND 415 AM CDT...
At 308 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles north of Winter to near Couderay.
Movement was southeast at 50 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Ladysmith, Hawkins, Sheldon, Tony, Conrath, Glen Flora, Ingram and
Rusk County Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4538 9092 4530 9093 4563 9151 4564 9141
4564 9068 4538 9068
TIME...MOT...LOC 0808Z 298DEG 42KT 4594 9101 4577 9139
$$
LSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:00 AM CDT, 10 minutes earlier.
Area forecast discussion, Aug 8, 3:00 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 300 AM CDT Sat Aug 8 2020 .SHORT TERM...(Today through Sunday Night) Issued at 300 AM CDT Sat Aug 8 2020 A potentially active weekend in terms of weather is on the horizon. The chance for strong storms exists right out of the gate this morning, as storms over northeast MN and northern WI shift into the west central WI portion of the forecast area. This activity could flare a bit after sunrise this morning as daytime heating ensues. The primary threat would be damaging winds. Given modest lapse rates around 7 C/km, large hail can't be ruled out, but is a slightly lesser threat. By mid to late morning we should see a break in any thunderstorm activity as we await the next round. Heat and humidity will build in the warm sector ahead of the front. Have increased temperatures into the mid to upper 80s across most of the area (slightly "cooler" in WI with low to mid 80s). Dewpoints will be pushing 75 degrees, which will mean heat indices will flirt with mid 90s. Given my forecast temps and dewpoints are near the higher end of numerical guidance, and considering the potential for clouds/convection to hinder heating a tad, will not issue a Heat Advisory, but highlight the threat in the HWO/graphical products. It will certainly be an uncomfortable afternoon for anyone active outside given the relatively light winds combined with the heat & humidity, as illustrated by WBGT (Wet Bulb Globe Temperature) values nearing 85 degrees this afternoon. The August-like humidity will also be revealed in progged MLCAPEs circa 4000 J/kg from southwest into central Minnesota this afternoon. H7-H5 lapse rates are also forecast to be around 8.5-9 C/km. Therefore, if we can get any convection to pop, strong to severe storms will be a decent possibility. The one big limiting factor will be warm H7 temps of +13C to +14C. Therefore, any afternoon activity would likely be isolated in nature, so a 20 POP seems sufficient for now. Tonight we expect to see a mid-level shortwave pass across the area, which will act to override any capping aloft and bring more widespread activity. Given the stalled boundary bisecting the area, precipitable water values around 2 inches, and forcing supplied by the shortwave, heavy rainfall is expected. Exactly where that sets up is still of low confidence, but as of now west central MN looks to have the greatest risk on the cool side of the boundary. Given antecedent soil conditions, thirsty crops, etc., think this area can withstand a fairly heavy bout of rainfall before we see much in the way of impacts, so will hold off on any flash flood headlines at this point. Showers and thunderstorms spread east across the area on Sunday attendant with the frontal passage. Steep lapse rates and low- level shear look sufficient to bring a threat for damaging winds. Sunday night differential divergence associated with the entrance region of the upper level jet streak over northwest Ontario supplies renewed forcing for showers and thunderstorms through Sunday night. .LONG TERM...(Monday through Friday) Issued at 300 AM CDT Sat Aug 8 2020 The long term period will start off cooler and drier before transitioning to a more typical August pattern. At the start of the period the cold front will have exited the CWA to the southeast and surface high pressure will move in behind it. High temperatures on Monday will be in the upper 70s with a few 80s possible. Drier air behind the cold front will drop the dewpoints back into the comfortable 50s where they will remain through Tuesday. Tuesday will be a few degrees warmer than Monday, but with relatively lower dewpoints should still feel reasonably comfortable. On Wednesday high pressure moves off to the east and warmer, more humid air starts to return to the area. Highs temperatures through the rest of the period will be seasonable in the low to mid 80s, and overnight lows mainly in the 60s. The weather should also become more active with shortwave energy bringing periodic chances for showers and thunderstorms through the rest of the long term. There is not much timing on the details of when and where any precipitation will occur, so will stick with the low PoPs from Wednesday on that were given by the NBM. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1222 AM CDT Sat Aug 8 2020 Little to no precipitation has developed south of the thunderstorm complex across north-central Minnesota, so the threat for thunder tonight looks low at area terminals. Scattered rain showers still may develop overnight through tomorrow morning with an isolated lightning strike possible with the strongest cells, but overall impacts look minor. Ceilings will drop to MVFR overnight and likely remain there through the morning, with improvement to VFR expected during the afternoon. ANother round of thunderstorms is possible towards the end of the period, especially across western Minnesota, but confidence remains low in the timing at this point. KMSP...A few rain showers are possible towards sunrise, with perhaps an isolated rumble of thunder with the strongest cells. MVFR ceilings look likely by 09-10Z with improvement not expected until at least early afternoon. There is an outside shot at ceilings approaching IFR early this morning, but the lowest ceilings will likely remain down in the river valleys. /OUTLOOK FOR KMSP/ Sun...VFR. Chc MVFR/-TSRA. Wind S 10-15 kts. Mon...VFR. Wind NW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...LS LONG TERM...CEO AVIATION...ETA
Hazardous weather outlook, Aug 7, 11:07 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1107 PM CDT Fri Aug 7 2020 MNZ042>045-049>053-061-WIZ014-090415- Todd-Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago-Anoka-Polk- 1107 PM CDT Fri Aug 7 2020 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota and northwest Wisconsin. .DAY ONE...Tonight. Thunderstorms are expected overnight into early tomorrow morning. A Severe Thunderstorm Watch remains in effect until 1 AM, with damaging winds and heavy rain possible with the strongest thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorms are expected on Saturday and Sunday. A few storms could become severe with any thunderstorm activity over the weekend. The primary threats would be large hail, damaging winds, and heavy rainfall. Another round of thunderstorms is possible on Wednesday and Thursday. Severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed. MNZ041-047-048-054>060-062>070-073>078-082>085-091>093-WIZ015-016- 023>028-090415- Douglas-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Meeker-Wright-Hennepin-Ramsey-Washington-Yellow Medicine-Renville- McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur- Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1107 PM CDT Fri Aug 7 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight. Thunderstorms are possible overnight through tomorrow morning, with the best chances remaining along and north of I-94. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorms are expected on Saturday and Sunday. A few storms could become severe with any thunderstorm activity over the weekend. The primary threats would be large hail, damaging winds, and heavy rainfall. Another round of thunderstorms is possible on Wednesday and Thursday. Severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
In the hours before
Special weather statement, Aug 8, 3:10 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
310 AM CDT Sat Aug 8 2020
WIZ016-080915-
Rusk-
310 AM CDT Sat Aug 8 2020
...A LINE OF STORMS WILL AFFECT NORTHEASTERN RUSK COUNTY BETWEEN
315 AM AND 415 AM CDT...
At 308 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles north of Winter to near Couderay.
Movement was southeast at 50 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Ladysmith, Hawkins, Sheldon, Tony, Conrath, Glen Flora, Ingram and
Rusk County Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4538 9092 4530 9093 4563 9151 4564 9141
4564 9068 4538 9068
TIME...MOT...LOC 0808Z 298DEG 42KT 4594 9101 4577 9139
LSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:12 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 48 min |
| Aug 8, 12:38 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 37 min |
| Aug 8, 12:45 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 45 min |
| Aug 8, 1:14 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Yellow Medicine | 46 min |
| Aug 8, 1:37 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Renville, Yellow Medicine | 23 min |
| Aug 8, 2:03 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Meeker, Redwood, Renville, Sibley | 42 min |
| Aug 8, 2:14 PM CDT | Special Weather Statement | MPX | Brown, Watonwan | 46 min |
| Aug 8, 2:28 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Meeker, Nicollet, Sibley | 47 min |
| Aug 8, 2:48 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville, Sibley, Wright | 27 min |
| Aug 8, 3:13 PM CDT | Special Weather Statement | MPX | Carver, Hennepin, McLeod, Meeker, Wright | 47 min |
| Aug 8, 3:17 PM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur, Rice, Scott, Waseca | 58 min |
| Aug 8, 4:11 PM CDT | Special Weather Statement | MPX | Rice, Steele, Waseca | 49 min |
| Aug 8, 4:28 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 47 min |
| Aug 8, 4:58 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice, Steele | 36 min |
| Aug 8, 5:25 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 35 min |
| Aug 8, 4:19 AM CDT | Special Weather Statement | MPX | Rusk | 41 min |
| Aug 8, 5:53 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin, Pierce | 37 min |
| Aug 8, 6:38 PM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.